Yes, benzodiazepine (benzo) overdose can cause seizures as a symptom in some individuals. Benzos are a class of medications that are commonly used to treat anxiety, insomnia, and other conditions. However, like other drugs, benzos can cause physical dependence and increase the risk of overdose if used in high doses or mixed with other substances, such as alcohol or opioids.
An overdose of benzos can cause a range of serious health consequences, including seizures. Seizures can occur due to the drug’s effects on the central nervous system, which can cause abnormal electrical activity in the brain.
It is essential to seek immediate medical attention if you suspect a benzo overdose or if you experience any severe side effects after taking benzos, including seizures. If you or someone you know is experiencing an overdose, call emergency services immediately.
To prevent the risk of a benzo overdose and associated complications, it is important to take the medication only as prescribed by a doctor and avoid mixing it with other substances unless directed by a medical professional. If you have concerns about benzo use or its potential impact on your health, it is important to speak with a healthcare professional who can provide guidance and support.